Questions | Reviews
I started using Drinex in the early 90's at the advice of my pharmacist. It actual seemed to knock out all symptoms related to a cold. I only used Drinex once or twice a year but it was a good feeling knowing I had access to a medication that would gi...
by Charles Wright in Odenville, Alabama, 02/16/2013
I forgot how often the drinex pill should be taken every 12 or every 24 hours?
by Dwight in San Juan P.R., 11/29/2009
I have purchased this drug for my family for years, now the pharmacys in this area tell me it in unavailable. They cannot get it from their wholesale distributer.......I would appreciate any help in obtaining it. We get great help from it for our sinu...
by Claudine Vidrine in St. Landry, Louisiana, 08/22/2006
Where can I Purchase Drinex? Only product that works for me. You help will be very much appreciated. Jack Kanak 2712 Aspen Circle Norman, Ok 73072 405-364-6875
by Jack Kanak in Norman, Oklahoma 73072, 06/07/2006
I am unable to get drinex at my Pharmacy in Lecompte, La. I have been buying it there for years, even before it was over the counter . My doctor use to give me a perscription to get it. This is the only medecine that clears up our sinus(whole family u...
by Claudine in Lecompte, Louisiana, 08/28/2006
Drinex (Oral) Drug and Prescription Information
Drinex (Oral) Medication Classification
ANTIHISTAMINE/DECONGESTANT/ANALGESIC (By mouth)
Drinex (Oral) Brandname
Chlor-Phen Compound Forte, Chlor-Phen Compound, Non-Aspirin Sinus Allergy, Simplet, Tylenol Allergy Sinus, Tylenol Allergy Sinus Convenience Pack, Actifed Cold & Sinus, Comtrex Flu Therapy, Comtrex Allergy-Sinus, Sine-Off, Sinutab Maximum Strength, Si
Drinex (Oral) is used for the Treatment
Treats runny nose, sneezing, stuffy nose, fever, sinus headaches, and mild aches caused by hay fever, colds, or flu.
When To Not Use Drinex (Oral)
You should not use this medicine if you have had an allergic reaction to any cough, cold, or pain medicine, or if you have taken an MAO inhibitor such as Nardil®, Marplan®, Eldepryl®, or Parnate® within the past 14 days. Teenagers and children under age 16 should not use any medicines that contain aspirin if they have a virus infection such as chicken pox or the flu.
How Should You Use Drinex (Oral)
Capsule, Liquid Filled Capsule, Tablet, Chewable Tablet, Long Acting Tablet, Fizzy Tablet, Liquid, Packet
- Your doctor will tell you how much of this medicine to use and how often. Do not use more medicine or use it more often than your doctor tells you to.
- If you are using this medicine without a prescription, follow the instructions on the medicine label.
- It is not safe to take more than 4 grams (4,000 milligrams) of acetaminophen in one day (24 hours).
- Completely chew any chewable tablet before swallowing it. Swallow any other tablet or capsule whole. Do not crush, break, or chew. Measure the oral liquid medicine with a marked measuring spoon, oral syringe, or medicine cup.
- If you use powder or effervescent tablet, stir the medicine into water and drink it right away. You must use at least 4 ounces (1/2 cup) of water to dissolve the effervescent tablet. Do not keep any mixture to take later.
- If you are using medicine that makes a hot drink: Mix the powder in at least 6 ounces (3/4 cup) of hot water. Or, you may mix the powder in 6 ounces (3/4 cup) of cool water and heat it in a microwave oven. Read the directions on the package to find out how long to heat the mixture. Carefully drink the hot mixture right away. If a dose is missed:
- If you miss a dose or forget to use your medicine, use it as soon as you can. If it is almost time for your next dose, wait until then to use the medicine and skip the missed dose. Do not use extra medicine to make up for a missed dose.
Proper Drinex (Oral) Storage
Store Drinex (Oral) at room temperature away from sunlight and moisture unless otherwise stated by manufacturer's instructions or labelling. Keep Drinex (Oral) and all medications out of the reach of children.
What To Avoid While Using Drinex (Oral)
Ask your doctor or pharmacist before using any other medicine, including over-the-counter medicines, vitamins, and herbal products.
- Do not use this medicine if you are also using a blood thinner such as warfarin (Coumadin®), unless your doctor has told you to. Avoid drinking alcohol or using any other medicines that make you sleepy. These include sleeping pills, other cold and allergy medicine, narcotic pain relievers, and sedatives.
- If this medicine contains acetaminophen: If you regularly drink 3 or more alcoholic drinks every day, do not take acetaminophen without asking your doctor. Do not also use other medicines that contain acetaminophen, or you may be getting more than a safe amount of this medicine. Many combination medicines contain acetaminophen, including products with brand names such as Alka-Seltzer Plus®, Comtrex®, Drixoral®, Excedrin Migraine®, Midol®, Sinutab®, Sudafed®, Theraflu®, and Vanquish®. Carefully check the labels of all other medicines you are using to be sure they do not contain acetaminophen.
Drinex (Oral) Warnings
- Make sure your doctor knows if you are pregnant or breastfeeding, or if you have heart disease, high blood pressure, seizure disorders, asthma, emphysema, diabetes, glaucoma, or an overactive thyroid.
- If your symptoms do not improve within 7 days or if they get worse, call your doctor. If you have a severe sore throat, fever, or thick yellow or green mucus, call your doctor.
- This medicine might contain phenylalanine (aspartame). This is only a concern if you have a disorder called phenylketonuria (a problem with amino acids). Talk to your doctor before using this medicine.
- This medicine can make you drowsy or restless. Avoid taking at bedtime if it makes you restless. Avoid driving, using machines, or doing anything else that could be dangerous if you are not alert.
- If you are allergic to aspirin, you may also be allergic to ibuprofen. Ask your pharmacist or read the medicine label to see what kind of pain medicine this product contains.
- If your medicine contains aspirin and has a vinegar smell, do not use it.
- Some brands of this medicine may contain alcohol. Read the label carefully or ask your pharmacist so you know what is in your product.
- Children may be more sensitive to this medicine than adults, especially if they take too much. Always read the medicine label closely so you give your child the right amount. Ask your pharmacist or doctor if you are not sure how much medicine to give your child.
Drinex (Oral) Side Effects
Call your doctor right away if you notice any of these side effects:
- Allergic reaction: Itching or hives, swelling in your face or hands, swelling or tingling in your mouth or throat, chest tightness, trouble breathing
- Fast, pounding, or irregular heartbeat
- Severe headache, ringing or buzzing in your ears
- Bloody or black, tarry stools, severe stomach pain, vomiting blood or material that looks like coffee grounds If you notice these less serious side effects, talk with your doctor:
- Dry mouth, nose, or throat
- Trouble urinating